Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 91, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 1, 2020, 4:18 AM CDT for 6 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2020, 4:18 AM CDT (09:18 UTC)
- Expired
- Sep 1, 2020, 9:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Logan County, AR, Newton County, AR, Pope County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:50 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 1, 2:50 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 250 AM CDT Tue Sep 1 2020 .Significant flash flooding possible across portions of southwestern, western, and central Arkansas through Thursday morning... .SHORT TERM...Today Through Wednesday Night Regarding the short term, the fcst remains highly concerning for flooding potential across portions of Wrn, S/Wrn, and Cntrl AR over the next few days. Current radar mosaic imagery indicates some widespread convection over much of Ern OK, much of which has produced significant rainfall already early this AM. New development can be seen to south of ongoing storms, indicative of a LLJ of 20-30 kts, which will continue to fuel new convection through Tues morning beyond daybreak. Following early Mon morning convection over parts of Wrn and Cntrl AR, soil moisture remains excessive, leaving these areas extremely vulnerable to flash flooding. An airmass characterized by modest MLCAPE of 1500-2000 J/kg, and PWATs > 2" remains over the Wrn half of the state this morning. Hi-res CAM guidance continues to paint a training/backbuilding system along a stationary bndry, positioned over AR along the I-40 corridor. Along the bndry, sfc convergence will be maximized, in conjunction w/ the aforementioned LLJ and will support widespread rain and thunderstorms, of which will likely be efficient rainfall producers. High Chc PoPs will remain steady through Mon as the bndry advances slowly towards the N/E. Through the remainder of the fcst period, unsettled weather will persist as upper flow backs to become S/Wrly with an advancing shortwave trough. W/ no real alterations to the sfc airmass, rain and thunderstorms will continue across the Natural State as multiple perturbations traverse through the mean flow. && .LONG TERM...Thursday Through Monday A nearly stationary front near the Arkansas and Missouri border will begin pushing slowly southward on Thursday. Good chances of showers and thunderstorms will continue, but not for long. Later on Thursday/early Friday, a northwest wind flow aloft will drive a new cold front this way from the Plains. This front will barrel through the region, and will be followed by cooler and drier air. High pressure will build behind the Plains front, with no rain in the forecast through the weekend. Yet another cold front will arrive from the northwest as the period ends with chances of precipitation returning. Below to well below normal temperatures are in the forecast through the period. && .HYDROLOGY... Widespread rainfall totaling 2 to 6 or more inches is expected through mid/late week over much of western and southwestern Arkansas as well as portions of central Arkansas. Saturated soils and significant runoff from this morning's rain event are filling rivers across these areas... namely the Petit Jean, Fourche Lafave, and Ouachita Rivers. Uncertainty regarding the exact placement of heaviest rain in the coming days makes it difficult to ascertain how much of a river flood threat there will be, but preliminary forecast and modeling data suggest minor flooding will indeed be possible if not likely. Flash flooding is also likely on small, flashy creeks and tributaries. Other tributaries (e.g., the Caddo and Little Missouri Rivers) as well as the Saline River will be close enough to where heavy rain is expected that they will need to be monitored. Any outdoor/recreational interests on or near any waterway in western, southwestern, and central Arkansas should remain vigilant and updated with the latest forecast information. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 84 72 83 71 / 80 60 80 50 Camden AR 91 75 88 73 / 50 40 50 30 Harrison AR 79 69 80 68 / 90 60 70 40 Hot Springs AR 86 73 84 72 / 70 70 80 50 Little Rock AR 88 74 85 72 / 70 60 70 50 Monticello AR 91 76 90 73 / 40 30 40 30 Mount Ida AR 84 72 81 69 / 80 70 80 50 Mountain Home AR 79 70 81 69 / 90 60 70 50 Newport AR 84 73 83 72 / 80 60 80 50 Pine Bluff AR 90 75 88 72 / 50 40 60 40 Russellville AR 83 72 82 71 / 90 70 80 50 Searcy AR 87 73 85 71 / 80 60 80 50 Stuttgart AR 88 75 87 73 / 60 50 60 40 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning FOR Clark-Conway- Dallas-Faulkner-Garland-Grant-Hot Spring-Johnson-Logan- Montgomery-Perry-Pike-Polk-Pope-Pulaski-Saline-Scott-Yell. && Short Term...GREEN / Long Term...46
Hazardous weather outlook, Sep 1, 3:02 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 302 AM CDT Tue Sep 1 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020815- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 302 AM CDT Tue Sep 1 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Tuesday, widespread rain and thunderstorms will persist over western and central Arkansas. Excessive soil moisture content across western and southwestern Arkansas has left the region extremely vulnerable to flash flooding, prompting the continuation of the flash flood watch. Heavy rainfall associated with thunderstorms through Tuesday could bring another 2+ inches to the region, and pose a significant flash flooding threat. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Scattered to numerous showers and thunderstorms will continue on Wednesday, especially in northern and western sections of the state. One to more than two inches of rain could occur in the north and west. Additional flash flooding is possible, especially in portions of the Ouachita Mountains where the ground is nearly saturated. Precipitation will build to the south on Thursday, and will not tend to be as widespread and heavy. Drier air will arrive from the north on Friday, with rain mostly ending through the weekend. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:57 PM CDT | River Flood Warning | LZK | Clark, Hot Spring | 13 hr |
| Sep 1, 2:39 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Scott | 6 hr |
| Sep 1, 5:02 AM CDT | Flash Flood Warning | LZK | Montgomery, Polk, Scott | 3 hr |
| Sep 1, 5:08 AM CDT | Special Weather Statement | LZK | Johnson, Pope, Yell | 52 min |
| Sep 1, 6:06 AM CDT | Special Weather Statement | LZK | Perry | 39 min |
| Sep 1, 6:30 AM CDT | Special Weather Statement | LZK | Garland, Montgomery | 45 min |
| Sep 1, 7:10 AM CDT | Special Weather Statement | LZK | Hot Spring, Saline | 35 min |
| Sep 1, 7:13 AM CDT | Flash Flood Warning | LZK | Garland, Hot Spring, Montgomery | 4 hr |
| Sep 1, 7:53 AM CDT | Flash Flood Warning | LZK | Montgomery, Perry, Polk, Scott, Yell | 3 hr |
| Sep 1, 8:21 AM CDT | Flash Flood Warning | LZK | Izard, Sharp | 3 hr |
| Sep 1, 8:54 AM CDT | Flash Flood Warning | LZK | Lawrence, Randolph | 2 hr |
| Sep 1, 9:03 AM CDT | Flash Flood Warning | LZK | Logan, Yell | 2 hr |
| Sep 1, 9:16 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Lawrence, Sharp, Stone | 2 hr |
| Sep 1, 9:46 AM CDT | Flash Flood Warning | LZK | Conway, Johnson, Logan, Pope, Searcy, Stone and 2 more | 5 hr |
| Sep 1, 11:09 AM CDT | Flash Flood Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 4 hr |
| Sep 1, 12:35 PM CDT | Special Weather Statement | LZK | Perry | 25 min |
| Sep 1, 12:43 PM CDT | River Flood Warning | LZK | Perry | 55 hr |
| Sep 1, 12:56 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 49 min |
| Sep 1, 1:36 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 39 min |
| Sep 1, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 41 min |
| Sep 1, 1:56 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Perry | 34 min |
| Sep 1, 2:25 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 50 min |
| Sep 1, 2:27 PM CDT | Tornado Warning | LZK | Cleburne, Faulkner, Van Buren, White | 33 min |
| Sep 1, 2:48 PM CDT | Areal Flood Advisory | LZK | Garland, Johnson, Logan, Montgomery, Perry, Polk and 3 more | 10 hr |
| Sep 1, 2:55 PM CDT | Tornado Warning | LZK | Cleburne, White | 50 min |
| Sep 1, 2:56 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Jefferson, Pulaski, Saline | 49 min |
| Sep 1, 3:30 PM CDT | Tornado Warning | LZK | Cleburne, Independence, Jackson, White | 45 min |
| Sep 1, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke | 40 min |
| Sep 1, 3:39 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 51 min |
| Sep 1, 3:48 PM CDT | Special Weather Statement | LZK | Pulaski, White | 42 min |
| Sep 1, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 50 min |
| Sep 1, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Prairie | 32 min |
| Sep 1, 4:18 PM CDT | Special Weather Statement | LZK | Arkansas | 27 min |
| Sep 1, 4:25 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 50 min |
| Sep 1, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 45 min |
| Sep 1, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln | 34 min |
| Sep 1, 5:10 PM CDT | Special Weather Statement | LZK | Jefferson | 50 min |
| Sep 1, 5:11 PM CDT | Special Weather Statement | LZK | Cleveland, Lincoln | 49 min |
| Sep 1, 5:13 PM CDT | Special Weather Statement | LZK | Jackson | 47 min |
| Sep 1, 5:14 PM CDT | Special Weather Statement | LZK | Prairie | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.